Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 25, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 3, 2012, 2:33 PM MDT for 9 counties in Montana. It took effect at Sep 4, 2012, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2012, 2:33 PM MDT (20:33 UTC)
- In effect from
- Sep 4, 2012, 11:00 AM MDT
- Expired
- Sep 4, 2012, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554 WWUS85 KGGW 032033 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 233 PM MDT MON SEP 3 2012 .FIRE WEATHER CONCERNS WILL INCREASE TUESDAY DUE TO LOW RELATIVE HUMIDITY...DRY FUELS...AND GUSTY WINDS WITH A PASSING COLD FRONT ACROSS THE REGION. MTZ120-134-032145- /O.CAN.KGGW.FW.A.0020.120904T1500Z-120905T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- NORTHERN PHILLIPS-NORTHERN VALLEY- 233 PM MDT MON SEP 3 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 120 AND 134... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE WEATHER WATCH. FOR THESE LOCATIONS NORTH OF THE MISSOURI RIVER VALLEY...RELATIVE HUMIDITY IS EXPECTED TO REMAIN HIGH ENOUGH TO EASE FIRE WEATHER CONCERNS EVEN AMONG THE GUSTY WINDS. $$ MTZ122-135>137-041000- /O.UPG.KGGW.FW.A.0020.120904T1500Z-120905T0300Z/ /O.NEW.KGGW.FW.W.0025.120904T1700Z-120905T0200Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 233 PM MDT MON SEP 3 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY FOR WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 122...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
303 WWUS85 KGGW 040842 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 242 AM MDT TUE SEP 4 2012 .FIRE WEATHER CONCERNS WILL INCREASE TODAY DUE TO LOW RELATIVE HUMIDITY...DRY FUELS...AND GUSTY WINDS WITH A PASSING COLD FRONT ACROSS THE REGION. MTZ122-135>137-042200- /O.CON.KGGW.FW.W.0025.120904T1700Z-120905T0200Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 242 AM MDT TUE SEP 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
487 WWUS85 KGGW 042035 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MDT TUE SEP 4 2012 .FIRE WEATHER CONCERNS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY...DRY FUELS...AND GUSTY WINDS FROM A PASSING COLD FRONT. MTZ122-135>137-050200- /O.CON.KGGW.FW.W.0025.000000T0000Z-120905T0200Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 235 PM MDT TUE SEP 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY...DRY FUELS...AND GUSTY WINDS FOR FIRE WEATHER ZONES 122... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 122...135...136 AND 137. * WINDS...FROM THE NORTH AND NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
870 WWUS85 KGGW 050201 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 801 PM MDT TUE SEP 4 2012 MTZ122-135>137-050315- /O.EXP.KGGW.FW.W.0025.000000T0000Z-120905T0200Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 801 PM MDT TUE SEP 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122...135... 136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DIMINISHED OVER THE AREA AND RELATIVE HUMIDITY IS RECOVERING. THE RED FLAG WARNING IS NO LONGER NEEDED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 3, 12:34 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 3, 12:34 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 1234 PM MDT MON SEP 3 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... MADE SOME SMALL SHORT TERM ADJUSTMENTS TO THE GRIDS TODAY. OF GREATEST NOTE IS AN INCREASE IN WINDS OVER CENTRAL AND WESTERN PORTIONS OF THE CWA. CURRENT THINKING IS THAT FIRE WEATHER CONDITIONS WILL BE MARGINAL FOR A 4 TO 5 HOUR PERIOD TODAY. WITH A FIRE WEATHER WATCH ALREADY ISSUED FOR TOMORROW...FELT IT BEST TO NOT MENTION ANY HEADLINES TODAY...BUT KEEP A CLOSE EYE ON THINGS. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...AN UPPER-LEVEL LOW PRESSURE CENTERED OVER SASKATCHEWAN SENT A WEAK DISTURBANCE THROUGH THE STATE OVERNIGHT. A THIN LINE OF CLOUDS ASSOCIATED WITH THIS DISTURBANCE IS CURRENTLY MOVING THROUGH EASTERN MONTANA THIS MORNING. THE UPPER LOW WILL CONTINUE TO SPIN IN PLACE THROUGH TUESDAY MORNING...A COLD FRONT WILL SWEEP SOUTHEAST THROUGH THE STATE TUESDAY AFTERNOON AND EVENING. GUSTY NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF THE FRONT. NE MONTANA IS EXPECTED TO STAY DRY GIVEN THE LACK OF SIGNIFICANT MOISTURE AND FORCING OVER THE AREA. WIND SPEEDS OVER FORT PECK LAKE LOOK TO REMAIN LESS THAN 20 KTS AT THE MOMENT...HOWEVER A LAKE WIND ADVISORY MAY BE NEEDED FOR TUESDAY AFTERNOON. THE UPPER LOW PRESSURE SYSTEM WILL EXIT THE REGION LATE ON WEDNESDAY...ALLOWING THE FLOW ALOFT TO RETURN TO NORTHWEST. THIS WILL HELP KEEP COOLER TEMPERATURES ACROSS THE REGION. AES .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED FORECAST BEGINS WITH A LARGE UPPER LOW OVER WESTERN ONTARIO AND STRONG SHORTWAVE DIVING SOUTH OF OUT OF ALBERTA. THIS WILL BE OUR BEST CHANCE THROUGH THE PERIOD FOR ANY... ALBEIT SMALL CHANCE FOR MEASURABLE PRECIPITATION. THIS WILL CONTINUE THE COOLER TEMPERATURES THROUGH FRIDAY. THEN RIDGING POKES UP OVER THE NORTHERN ROCKIES. THEN THE RIDGE SLIDES EASTWARD INTO THE NORTH PLAINS. THIS WILL BRING THE 80S BACK TO NORTHEAST MONTANA FOR NEXT WEEKEND...AND CONTINUE THE DRY SPELL. MONDAY INTO NEXT TUESDAY MORNING ...DAY 8... BOTH THE GFS AND EC DIG A STRONG SHORTWAVE INTO THE PACIFIC NORTHWEST WHICH WOULD PUSH A FRONT ACROSS THE REGION. WILL KEEP IT POP FREE FOR NOW... HOWEVER WILL HAVE TO CONTINUE TO MONITOR AND ADJUST THE TREND AS THIS EVENT GETS CLOSER. PROTON && .AVIATION... VFR. DRY NORTHWEST FLOW ALOFT... LIGHT WINDS AND A FEW HIGH CLOUDS OTHERWISE NO SIGNIFICANT METEOROLOGICAL ISSUES. PROTON && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP TUESDAY AS A DRY COLD FRONT PUSHES THROUGH THE STATE. LOW RELATIVE HUMIDITY COMBINED WITH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AND DRY FUELS HAVE WARRANTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR ALL NORTHEAST MONTANA FIRE DISTRICTS FROM 9AM TO 9PM TUESDAY. ANY FIRE WOULD QUICKLY AND EASILY SPREAD TOWARD THE EAST UNTIL WINDS CALM AND HUMIDITY RECOVERS LATE TUESDAY NIGHT. AES/BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 3, 3:22 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 322 AM MDT MON SEP 3 2012 MTZ016>027-059>062-040930- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 322 AM MDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY AFTERNOON AND EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO SPEEDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL POSSIBLY CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MONTANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:41 AM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 12 hr |
| Sep 3, 2:35 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 29 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.